MAUDE Adverse Event Report: BD CARIBE LTD. BD WHITACRE¿ SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD WHITACRE¿ SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE
Model Number 409442
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd whitacre¿ spinal needle hub was damaged.The following information was provided by the initial reporter, translated from spanish: "material defective".
 
Event or Problem Description
It was reported that the bd whitacre¿ spinal needle hub experienced a broken needle.The following information was provided by the initial reporter, translated from spanish: material defective.At the beginning of the procedure, the nurse opened the needle and when the anesthesiologist took it, he realized that a piece was missing from needle, the nurse immediately provided another, it did not affect anything that started the surgery, much less the patient, when the nurse returned, the needle was checked for the rest and they were complete, it was only one needle that came out with that defect.That was what happened.- quantity affected; only one.- was incident noticed prior, during or after use? before patient use.- was there any damage/impact to patient/health professional? no.- was medical intervention needed? no.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one (1) photo was provided by the customer for this investigation.It is observed a needle with a shield, no stylet is seen.No actual sample was provided.Bd was able to confirm the customer¿s indicated failure mode with the photo provided.The most probable cause of missing stylet is related to transfer station in which the stylet is assembled to the cannula.The manufacturing facility has been notified of this incident and no discrepancy or non-conformance were identified that could have contributed to the reported condition.A review of the device history record was performed, and no quality issues were found during production.
 
Additional Manufacturer Narrative
B.5 event desc: it was reported that the bd whitacre¿ spinal needle hub experienced a broken needle.The following information was provided by the initial reporter, translated from spanish: material defective.At the beginning of the procedure, the nurse opened the needle and when the anesthesiologist took it, he realized that a piece was missing from needle, the nurse immediately provided another, it did not affect anything that started the surgery, much less the patient, when the nurse returned, the needle was checked for the rest and they were complete, it was only one needle that came out with that defect.That was what happened.- quantity affected; only one.- was incident noticed prior, during or after use? before patient use.- was there any damage/impact to patient/health professional? no.- was medical intervention needed? no.H.3 imdrf annex a code: a0413 - material separation.
 
Event or Problem Description

Brand Name
BD WHITACRE¿ SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15182954
Report Number2618282-2022-00040
Device Sequence Number5809205
Product Code BSP
UDI-Device Identifier30382904094424
UDI-Public30382904094424
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Model Number409442
Device Catalogue Number409442
Device Lot Number1259736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer08/15/2022
09/11/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/06/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown